Increased Levo dose, now have itchy rash on neck and thighs

Hi everyone. My GP has been quite good and listened, and as a result slowly increased my levo dose from 150, to 175, and presently to 200 for 3 days a week and 175 for remaining days in week.

I have developed an itchy, dry rash on my neck, and my thighs. Is this due to having too high a dose , or is it just coincidence and I need to look for another cause? It's almost like an allergic, excema type rash. Don't think the brand of levo has changed, but I have read in various places that companies sometimes change the fillers in the tablet composition? The brand I have is called Actavis.

Thanks

4 Replies

oldestnewest
  • Barton,

    Actavis only produces 50mcg and 100mcg so you must also be taking a 25mcg tablet which may be causing the itching. If you take an antihistamine tablet an hour before you take the 25mcg tablet and the itching resolves it means you are reacting to something in the 25mcg tablet and should ask your pharmacist for an alternative 25mcg tablet. Alternatively you could take 150mcg Actavis and 200mcg Actavis alternate days to average 175mcg daily.

  • Thank you for your reply, sorry yes the 25 mg is Wockhardt UK Ltd. I've benn taking the 25 one for a while now and had no problems until I upped the dose to 200 on three days.

  • Barton103,

    You could go back to 175mcg for a couple of weeks. If the itching resolves it would seem that the higher dose is the problem. Not sure what you can do other than take an antihistamine if it is the higher dose causing problems.

  • The only thing I can suggest is taking a note of which brand(s) of tablets you have just now. Make sure that you phone around before filling your next prescription and ask which brands of Levo different pharmacies have in stock to fill your prescription. When you've found a pharmacy with a different brand of Levo available take your prescription there.

    I can never remember the current brands and tablet sizes available, but helvella will know.

    Try them all.

    If you have tablets that make you itch take an anti-histamine an hour before taking your tablets. It might help. Anti-histamines are the pills that are easily available without a prescription in places like Boots or Tesco that are sold for hay fever or other allergies.

    But obviously it would be best if you could find a pill you don't react to.

    If you find one that works for you, ask your doctor to prescribe that specific make of tablets for you then any pharmacist you go to will have to source them for you.

You may also like...